Journal article icon

Journal article

Econometrics of testing for jumps in financial economics using bipower variation

Abstract:
In this article we provide an asymptotic distribution theory for some nonparametric tests of the hypothesis that asset prices have continuous sample paths. We study the behaviour of the tests using simulated data and see that certain versions of the tests have good finite sample behavior. We also apply the tests to exchange rate data and show that the null of a continuous sample path is frequently rejected. Most of the jumps the statistics identify are associated with governmental macroeconomic announcements.
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Publisher copy:
10.1093/jjfinec/nbi022

Authors


More by this author
Institution:
University of Aarhus
Department:
Department of Mathematical Sciences
Role:
Author
More by this author
Institution:
University of Oxford
Research group:
Financial Economics; Econometrics
Oxford college:
Nuffield College
Department:
Social Sciences Division - Economics
Role:
Author
More from this funder
Funding agency for:
Ole E. Barndorff-Nielsen
Publisher:
Oxford University Press Publisher's website
Journal:
Journal of Financial Econometrics Journal website
Volume:
4
Issue:
1
Pages:
1-30
DOI:
EISSN:
1479-8417
ISSN:
1479-8409
URN:
uuid:a08705b9-357c-4f48-ad92-6752e3596250
Local pid:
ora:2056

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP